Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 6, 2001, 4:00 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2001, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 6, 2001, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lamar County, MS, Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 062100
FFWJAN
MSC073-091-062300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT WED JUN 6 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 600 PM CDT
* AT 400 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY
RAIN CONTINUING TO STREAM NORTH OVER SOUTHEAST LOUISIANA AND FAR
SOUTH MISSISSIPPI. REPORTS FROM THE WARNED AREA INDICATE THAT
DITCHES AND CREEKS ARE FULL...AND A FEW STREETS ARE FLOODED.
ADDITIONAL HEAVY RAIN WILL AGGRAVATE THE SITUATION...AND MAY
PUSH FLOODWATERS INTO HOMES OR BUASINESSES.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
LAT...LON 3102 8935 3135 8935 3136 8944 3145 8944
3144 8982 3138 8980 3140 9001 3123 9001
3110 8988 3109 8980 3103 8978What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:30 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 6, 2:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT WED JUN 6 2001
FORECAST WILL BE A WET ONE IN THE SHORT TERM. MODELS SEEM TO AGREE
FAIRLY WELL IN THE MASS FIELDS THROUGH 60 HOURS. THE DIFFERENCES LIE
IN THE DETAILS...AGAIN.
REMNANTS OF ALLISON WILL BE PRETTY MUCH STATIONARY THROUGH MUCH OF
THE FORECAST PERIOD. THIS WILL ALLOW FOR ADDITIONAL RAINFALL OVER
MUCH OF THE CWFA. SOUTHERN PORTIONS (ESPECIALLY IN THE SOUTHWEST) OF
THE CWFA HAVE ALREADY RECEIVED ONE TO THREE INCHES OF RAINFALL IN 24
HOURS...AND ADDITIONAL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN
THESE AREAS THROUGH THURSDAY. A FLOOD WATCH FOR AREAS MAINLY ALONG AND
WEST OF A GRENADA TO FOREST TO HATTIESBURG LINE WILL BE NEEDED FOR
TONIGHT AND TOMORROW. BOTH THE ETA AND AVN ARE INDICATING THE AXIS
OF HEAVIEST RAINFALL DURING THE OVERNIGHT HOURS WILL BE MAINLY ALONG
AND WEST OF INTERSTATE 55. THIS IS WHERE THE 30 TO 40 KT LLJ WILL
SET UP DURING THE OVERNIGHT HOURS...AND IS ALSO THE PRIME AREA FOR
NORTHWARD MOVING SHORTWAVES AND THE GREATEST LIFT. THIS AXIS SHOULD
NOT CHANGE TOO MUCH ON THURSDAY...AS BEST TROPICAL MOISTURE WILL
NOT BE MIGRATING TO THE EAST.
ON FRIDAY...A FRONTAL BOUNDARY WILL BEGIN MOVING SLOWLY SOUTHEAST
OVER THE FORECAST AREA. DEPENDING ON HOW MUCH TROPICAL MOISTURE IS
REMAINING FROM ALLISON...THE FRONT COULD ALSO PROVIDE A FOCUS FOR
ADDITIONAL RAINS UNTIL SATURDAY. THIS BOUNDARY SHOULD BE ALONG THE
COAST BY LATE SATURDAY/EARLY SUNDAY. HIGH PRESSURE WILL BEGIN TO
BUILD BEHIND THESE TWO SYSTEMS...ALLOWING FOR DRIER CONDITIONS
THROUGH WEDNESDAY. CURRENT EXTENDED FORECAST HAS THIS TREND HANDLED
WELL...AND WILL ONLY ADD CHANCES OF RAIN IN FOR SATURDAY.
GUIDANCE: TEMPS LOOK GOOD AND WILL ONLY MAKE SLIGHT ADJUSTMENTS. FOR
POPS...WILL HAVE THE GREATEST POPS IN THE SOUTHWEST (CATEGORICAL)
TAPERING OFF TO THE NORTHEAST (GOOD CHANCE) FOR THE OVERNIGHT HOURS.
WITH THE PRECIP AXIS IN THE SAME REGION ON THURSDAY...WILL KEEP THE
POPS FAIRLY SIMILAR TO TONIGHTS. MAV GUIDANCE SEEMS TO HAVE THIS FAIRLY WELL
HANDLED AND WILL ONLY MAKE SLIGHT ADJUSTMENTS. WITH THIS SYSTEM
REMAINING FAIRLY STATIONARY...DONT SEE ANY REASON WHY POPS SHOULD
DROP SO DRAMATICALLY THURSDAY NIGHT...WILL GO ABOVE GUIDANCE IN
AREAS ALONG AND WEST OF INTERSTATE 55. A COMPROMISE BETWEEN THE POPS
TOWARDS THE END OF THE SHORT TERM PERIOD LOOK OK...SINCE LOW
CONFIDENCE ON LINGERING TROPICAL MOISTURE AND EXACTLY HOW MUCH
FRONTAL FORCING WILL BE PRESENT.
JAN 72/84/70/86 8765
MEI 71/82/71/84 7755
.JAN...
MS... FFA ZONES 018-019-025>028-034>037-040>044-047>050-053>
056-059>066-072>074.
LA...FFA ALL ZONES.
AR...FFA ALL ZONES.
32In the hours before
Special weather statement, Jun 6, 2:49 PM CDT, 1 hour 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT WED JUN 06 2001 ...THUNDERSTORMS... THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH EARLY THURSDAY MORNING. ISOLATED THUNDERSTORMS OVER NORTHEAST LOUISIANA AND PARTS OF WEST AND SOUTH MISSISSIPPI MAY BE SEVERE. AS THE REMNANTS OF TROPICAL DEPRESSION ALLISON MOVE ACROSS EAST TEXAS...A SERIES OF WEATHER IMPULSES WILL PIVOT AROUND THE TEXAS LOW AND MOVE ACROSS THE FORECAST AREA. WITH ABUNDANT TROPICAL MOISTURE IN PLACE...RAIN WILL BE WIDESPREAD OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF MISSISSIPPI THROUGH EARLY THURSDAY MORNING. THUNDERSTORMS WILL ALSO BE SCATTERED ACROSS THE AREA...PRODUCING PERIODS OF HEAVY RAINFALL...GUSTY WIND AND OCCASIONAL LIGHTNING. THE STRONGEST STORMS ARE EXPECTED OVER NORTHEAST LOUISIANA AND PARTS OF WEST AND SOUTH MISSISSIPPI THROUGH EARLY THURSDAY MORNING. THESE STORMS MAY PRODUCE DAMAGING WIND. ISOLATED...WEAK TORNADOES ARE ALSO POSSIBLE WITH STRONGER THUNDERSTORMS IN DEEP TROPICAL AIR MASSES. ...FLOODING... FLOODING IS POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH EARLY THURSDAY MORNING. A SERIES OF WEATHER IMPULSES WILL PIVOT AROUND THE REMNANTS OF TROPICAL DEPRESSION ALLISON AND WILL MOVE ACROSS THE FORECAST AREA. THE PRESENCE OF DEEP TROPICAL MOISTURE WILL RESULT IN WIDESPREAD RAINFALL ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF MISSISSIPPI. THE HEAVIEST RAINFALL IS GENERALLY EXPECTED WEST OF A LINE FROM GRENADA TO CARTHAGE TO RALEIGH TO HATTIESBURG. WIDESPREAD RAIN WILL CONTINUE THROUGH EARLY THURSDAY MORNING WITH HOURLY RAINFALL TOTALS OF ONE TO TWO INCHES POSSIBLE IN HEAVIER STORMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 24 min |
| Jun 5, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 36 min |
| Jun 6, 11:46 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 29 min |
| Jun 6, 12:50 PM CDT | Flash Flood Warning | JAN | Lamar, Marion | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.